MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Model Number 0168SI18
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheters nub identified nub as part of the molded catheter, and it allowed health care professionals to see the tip of the coude foley.If patient could see the nub, then the tip would be in the upward position and would assist with correct placement of device so it would not interfere with the connections.After further review, it was noted that foley had been in place since 21sep2021.It was stated that the suspect foley material had stretched to the point it would no longer fit snuggly onto urine drainage bag connections.It was noted that the connections would not get better as the picture showed the foley was on the drainage bag connection pretty much as far as it would gone without entering the statlock space.Per additional information received with return sample on 08dec2021, it was stated that the catheter was separated from the leg bag/24-degree night drain bag and caused soling the o bed mattress and everything.It was distressing to caregiver and patient had cognitive limitation due to brain tumor.And customer asked how long a bard foley should be changed? how long 24-degree night urine collection bag be used? how long they should bard leg bag be used? how long the bard leg bag extension tube tubing be used? and customer would prefer to change these before soiling issues.Home hospital care provider said the catheter would be changed when that had problem.Also stated that, after the foley was in 2 months it still drained but leaked at the connection area.And the product was used less than the time provided, and it was leaking when connector on 24 degree leg bag and the extension tubing separated from tube.Per notification from investigator on 29jul2022, during sample evaluation it was found that the foley catheter had asymmetric balloon.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event is confirmed, manufacturing related.1 sample was confirmed to exhibit the reported failure.The product was used for treatment purposes.A potential root cause for this failure could be "operator error.Insufficient drying".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.As the reported event is confirmed manufacturing related, a labeling review is not required.The actual/suspected device was evaluated.
 
Event or Problem Description

Brand Name
BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15204878
Report Number1018233-2022-06269
Device Sequence Number4601819
Product Code MJC
UDI-Device Identifier00801741016974
UDI-Public(01)00801741016974
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number0168SI18
Device Catalogue Number0168SI18
Device Lot NumberNGFP0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient Weight59 KG
Patient RaceWhite